It is currently Wed Aug 16, 2017 1:30 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 

Would you prefer to stay on subs for a long time or get off subs
Stay on subs 100%  100%  [ 5 ]
Get off subs 0%  0%  [ 0 ]
Total votes : 5
Author Message
PostPosted: Sun Jan 05, 2014 2:35 am 
Offline
New Poster
New Poster

Joined: Sat Jan 04, 2014 10:16 pm
Posts: 2
On January 6th will be 19 months clean from painkillers and 19 months I've been taking 24 mgs of suboxone a day I am in an intensive outpatient program and my doctor just tapered me to 20 mgs 2 8mgs and 1 4mgs a day I am supposed to strt tomorrow and I'm freaking out I'm soo scared I'm like obsessin over it that's all I think about my counselor is mad she wants me to stay at 24 mgs cause it's helping me I have never relapsed and don't have any side effects from the subs but the anxiety of tapering is driving me nuts I would love to get off them and be completely free of everything but am soo scared! Can anyone give me any advice? Or share how u went thru the tapering? I get nervouse when I get down to like 50 subs left every month cause it's always something with my insurance and now I'm already freaking out cause I started off the month with 60 8s and 30 4s how do I get thru this ?? My head is driving me nuts!! I was clean once before for 8 months without subs it wasn't so bad but I hear the sub withdrawal is worse than the opiate withdrawal and that scares me AlOT!! Is appreciate any advice! Thanks!' And good luck to all trying to stay clean!!


Top
 Profile  
 
PostPosted: Sun Jan 05, 2014 3:44 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
To be completely honest, I doubt you'll even notice the difference! You certainly should not experience any terrible withdrawal symptoms! Suboxone, because it had a long half-life, tends to stack up in your system, so you will still have plenty to keep your body and brain happy. DON'T psych yourself out over this! Tapering a little bit at high levels should not bother you! In fact, the only way it could affect you is psychologically if you are too ready to blow it out of proportion.

I'm being completely straight with you. Tapering off sub only gets difficult when you get below 4 to 6 mg per day. In fact, for most people, tapering off sub is actually EASIER than tapering off short acting opiates. It just takes a lot longer.

I think you're going to be just fine, but keep up posted and good luck!

Amy

Moderator

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Sun Jan 05, 2014 9:01 am 
Offline
New Poster
New Poster

Joined: Sat Jan 04, 2014 10:16 pm
Posts: 2
Thanks I think ur right I think my I an gonna make myself crazy over nothing my doctor said in the beginning a lot of it will be in my head but I'm glad I found this forum last nite! I think it will help!i


Top
 Profile  
 
Our Sponsors
PostPosted: Sun Jan 05, 2014 3:55 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Hey Nicki,

I am going to 2nd what Amy said. It is all in your head. You won't feel the slightest bit of difference from that very small drop. I went from 24 mg's to 16 and felt nothing. Dropped again to 8 w/o any ill effects whatsoever so I doubt you will experience and negative reactions. The drug is so strong and stays in your system a very long time that when you cut down you still have a lot stored and won't feel anything.

Go for it!

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Sun Jan 05, 2014 5:12 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
I agree with the others and will go farther and guarantee you'll not have ANY problems. I'll go farther than that and say you should never have been on 24 mg a day in the first place. It's just being wasted. Because of how this med works taking 16 mg is no different than taking 160 mg. as long as you get decent absorption. Anything above 16 provides no more effect. It's not like full agonist opiate where you can keep taking it until you are dead. Bup stops at 16. In fact that's why several years ago already guidelines were changed to make 16 the max daily dose. Your doctor is doing the right thing here.

I was started at 16 and was at that level for neatly a year. I went right to 12 with no difference at all. I later went to 8 and only noticed I didn't sleep 10 hours a day and went back to 8. You'll be just fine. If you really do feel anything it will all be in your head. If you were given even 16 mg and told it was 24 you would never know the difference. You'll be just fine. Get to 16 ASAP on your own and save the rest for a rainy day, a theft, a loss, damage to subs whatever. You don't need more than 16.

Don


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group